Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173

 
 

 

On Poincaré extensions of rational maps


Authors: Carlos Cabrera, Peter Makienko and Guillermo Sienra
Journal: Conform. Geom. Dyn. 19 (2015), 197-220
MSC (2010): Primary 37F10, 37F30; Secondary 30F99
DOI: https://doi.org/10.1090/ecgd/281
Published electronically: July 29, 2015
MathSciNet review: 3373954
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: There is a classical extension of Möbius automorphisms of the Riemann sphere into isometries of the hyperbolic space $ \mathbb{H}^3$ which is called the Poincaré extension. In this paper, we construct extensions of rational maps on the Riemann sphere over endomorphisms of $ \mathbb{H}^3$ exploiting the fact that any holomorphic covering between Riemann surfaces is Möbius for a suitable choice of coordinates. We show that these extensions define conformally natural homomorphisms on suitable subsemigroups of the semigroup of Blaschke maps. We extend the complex multiplication to a product in $ \mathbb{H}^3$ that allows us to construct an extension of any given rational map which is right equivariant with respect to the action of $ PSL(2,\mathbb{C})$.


References [Enhancements On Off] (What's this?)

  • [1] William Abikoff, Conformal barycenters and the Douady-Earle extension--a discrete dynamical approach, J. Anal. Math. 86 (2002), 221-234. MR 1894482 (2005d:37099), https://doi.org/10.1007/BF02786649
  • [2] Lipman Bers, Simultaneous uniformization, Bull. Amer. Math. Soc. 66 (1960), 94-97. MR 0111834 (22 #2694)
  • [3] Lipman Bers, On boundaries of Teichmüller spaces and on Kleinian groups. I, Ann. of Math. (2) 91 (1970), 570-600. MR 0297992 (45 #7044)
  • [4] Gérard Besson, Gilles Courtois, and Sylvestre Gallot, Lemme de Schwarz réel et applications géométriques, Acta Math. 183 (1999), no. 2, 145-169 (French). MR 1738042 (2001c:53038), https://doi.org/10.1007/BF02392826
  • [5] Adrien Douady and Clifford J. Earle, Conformally natural extension of homeomorphisms of the circle, Acta Math. 157 (1986), no. 1-2, 23-48. MR 857678 (87j:30041), https://doi.org/10.1007/BF02392590
  • [6] Ravi S. Kulkarni and Ulrich Pinkall, A canonical metric for Möbius structures and its applications, Math. Z. 216 (1994), no. 1, 89-129. MR 1273468 (95b:53017), https://doi.org/10.1007/BF02572311
  • [7] Shulong Li, Lixin Liu, and Weixu Su, A family of conformally natural extensions of homeomorphisms of the circle, Complex Var. Elliptic Equ. 53 (2008), no. 5, 435-443. MR 2410342 (2010a:30035), https://doi.org/10.1080/17476930701709104
  • [8] Mikhail Lyubich and Yair Minsky, Laminations in holomorphic dynamics, J. Differential Geom. 47 (1997), no. 1, 17-94. MR 1601430 (98k:58191)
  • [9] Gaven J. Martin, Extending rational maps, Conform. Geom. Dyn. 8 (2004), 158-166 (electronic). MR 2122524 (2006b:37084), https://doi.org/10.1090/S1088-4173-04-00115-8
  • [10] Bernard Maskit, On boundaries of Teichmüller spaces and on Kleinian groups. II, Ann. of Math. (2) 91 (1970), 607-639. MR 0297993 (45 #7045)
  • [11] Curt McMullen, Cusps are dense, Ann. of Math. (2) 133 (1991), no. 1, 217-247. MR 1087348 (91m:30058), https://doi.org/10.2307/2944328
  • [12] Curtis T. McMullen, Renormalization and 3-manifolds which fiber over the circle, Annals of Mathematics Studies, vol. 142, Princeton University Press, Princeton, NJ, 1996. MR 1401347 (97f:57022)
  • [13] John Milnor, On Lattès maps, Dynamics on the Riemann sphere, Eur. Math. Soc., Zürich, 2006, pp. 9-43. MR 2348953 (2009h:37090), https://doi.org/10.4171/011-1/1
  • [14] C. Petersen, Conformally Natural extensions revisited, Arxiv Math, http://arxiv.org/abs/ 1102.1470, (2011).
  • [15] Robert R. Phelps, Lectures on Choquet's theorem, 2nd ed., Lecture Notes in Mathematics, vol. 1757, Springer-Verlag, Berlin, 2001. MR 1835574 (2002k:46001)
  • [16] Peter Scott, The geometries of $ 3$-manifolds, Bull. London Math. Soc. 15 (1983), no. 5, 401-487. MR 705527 (84m:57009), https://doi.org/10.1112/blms/15.5.401
  • [17] Richard Skora, Maps between surfaces, Trans. Amer. Math. Soc. 291 (1985), no. 2, 669-679. MR 800257 (87c:57001), https://doi.org/10.2307/2000104

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2010): 37F10, 37F30, 30F99

Retrieve articles in all journals with MSC (2010): 37F10, 37F30, 30F99


Additional Information

Carlos Cabrera
Affiliation: Universidad Nacional Autonoma de Mexico, Unidad Cuernavaca del Instituto de Matematicas, Universidad s/n, Col Lomas de Chamilpa, 62210 Cuernavaca, Mexico
Email: carloscabrerao@im.unam.mx

Peter Makienko
Affiliation: Universidad Nacional Autonoma de Mexico, Unidad Cuernavaca del Instituto de Matematicas, Universidad s/n, Col Lomas de Chamilpa, 62210 Cuernavaca, Mexico
Email: makienko@matcuer.unam.mx

Guillermo Sienra
Affiliation: Universidad Nacional Autonoma de Mexico, Facultad de Ciencias, Av. Universidad 3000, 04510 Mexico, Mexico
Email: gsl@dinamical.fciencias.unam.mx

DOI: https://doi.org/10.1090/ecgd/281
Received by editor(s): June 13, 2013
Received by editor(s) in revised form: November 10, 2014, and April 24, 2015
Published electronically: July 29, 2015
Additional Notes: This work was partially supported by PAPIIT IN-105912 and CONACYT CB2010/153850.
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society